Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 9, 2015, 4:45 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2015, 4:45 AM EDT (08:45 UTC)
- Expired
- Aug 9, 2015, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
098 WHUS42 KMHX 090845 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 445 AM EDT SUN AUG 9 2015 ...HIGH RIP CURRENT RISK AND STRONG SHORE BREAK NORTH OF HATTERAS... .CONTINUING LARGE NORTHEASTERLY SWELL WILL LEAD TO A HIGH RISK OF RIP CURRENTS AND STRONG 4 TO 6 FOOT SHORE BREAK. NCZ103-092045- /O.NEW.KMHX.BH.S.0013.150809T0845Z-150810T0000Z/ OUTER BANKS DARE- 445 AM EDT SUN AUG 9 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS AND STRONG SHORE BREAK. * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR RIP CURRENTS IS SEVERAL HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 10 AM THIS MORNING. * SURF HEIGHT...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 9, 4:00 AM EDT, 45 minutes earlier.
Area forecast discussion, Aug 9, 4:00 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
400 AM EDT SUN AUG 9 2015
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE AREA TODAY INTO MONDAY. A
COLD FRONT WILL MOVE THROUGH FROM THE WEST TUESDAY NIGHT. THE
FRONT WILL BECOME STATIONARY OFF THE SOUTHEAST COAST MID TO LATE
WEEK AS HIGH PRESSURE BUILDS IN FROM THE NORTH.
&&
.NEAR TERM /TODAY/...
AS OF 330 AM SUNDAY...LOW PRESSURE OFFSHORE CONTINUES TO
GRADUALLY MOVE AWAY FROM THE AREA EARLY THIS MORNING AS HIGH
PRESSURE BUILDS INTO THE AREA FROM THE NORTH. SKIES HAVE CLEARED
WITH ONLY WISPY CIRRUS STREAMING THROUGH THE AREA. WE COULD SEE
SOME SHALLOW PATCHY FOG DEVELOP EARLY THIS MORNING DUE TO
RADIATIONAL COOLING AND MOIST SOILS FROM THE RAINS OF THE PREVIOUS
COUPLE OF DAYS BUT LOW LEVEL MOISTURE PROFILES DO NOT LOOK
FAVORABLE FOR WIDESPREAD DENSE FOG. RESIDUAL LOW LEVEL MOISTURE
WILL LEAD TO PATCHES OF FAIR WEATHER CUMULUS WITH DIURNAL HEATING.
HIGHS WILL BE MAINLY IN THE MIDDLE 80S WITH A FEW UPPER 80S
EXPECTED WELL INLAND.
&&
.SHORT TERM /TONIGHT/...
AS OF 330 AM SUNDAY...HIGH PRESSURE WILL CONTINUE TO RIDGE INTO
THE AREA TONIGHT. THE MODELS INDICATE AN INCREASE IN MEAN MOISTURE
BUT NO QPF, THUS EXPECTING AN INCREASE IN MID AND HIGH CLOUDS
ESPECIALLY LATE BUT NO MEASURABLE PRECIPITATION. COMFORTABLE LOW
TEMPERATURE READINGS WILL RANGE FROM THE MID TO UPPER 60S INLAND
AND LOWER 70S COAST.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 4 AM SUN...MAINTAINED FCST REASONING WITH LIKELY POPS TUE
INTO TUE EVENING...THEN MAINLY DRY CONDITIONS MID TO LATE WEEK AS
PLEASANT DRY HIGH PRES BUILDS IN FROM THE NORTH.
MONDAY...HIGH PRES EDGES OFFSHORE WITH SLOWLY VEERING WINDS
THROUGH THE DAY. TD'S WILL REMAIN IN THE 60S ONCE AGAIN AS
SOUTHERLY RETURN FLOW WILL BE LIGHT. THIS TRANSLATES TO ANOTHER
RELATIVELY COMFORTABLE AFTERNOON WITH HIGH TEMPS IN THE 80S WITH
A STILL DRY COLUMN. MAINTAINED THE MAINLY DRY FCST WITH JUST A 20
POP WELL INLAND...THOUGH MID AND HIGH CLOUDS SHOULD OVERSPREAD E
NC THROUGH THE AFTERNOON.
MON NIGHT-TUE NIGHT...SERIES OF SHRT WVS WILL DIG UPR TROF OVER
ERN US DURING PERIOD WITH ASSCTD SFC COLD FRONT MOVING INTO AREA
TUE AND TUE NIGHT...THEN GRADUALLY MOVING OFF COAST WED. SOUTHERLY
FLOW STRENGTHENS BY EARLY TUE IN RESPONSE TO APPROACHING FRONT
BRINGING A SURGE IN LAYER MOISTURE WITH MIX RATIOS APPROACHING 17
G/KG BY TUE AFTERNOON. INCREASING POPS TO CHANCE THROUGH MON
NIGHT...WITH BEST CHANCE FOR WIDESPREAD SHOWERS AND A FEW TSTORMS
ON TUE/TUE EVENING. THINK AT THIS TIME THAT A GOOD DEAL OF CLOUD
COVER WILL LIMIT DIURNAL DESTABILIZATION AND THEREFORE SVR THREAT
WILL BE LIMITED.
WED...LINGERING 20-40% POPS AS FRONT EDGES OFF COAST. BEST CHANCE
FOR A SHOWER OR STORM WILL BE THE EASTERN HALF...AS CYCLONIC FLOW
CONTINUES WITH UPR TROUGH AXIS CENTERED OVER THE MID ATLANTIC
REGION AND TD'S STILL IN THE 70S ACROSS THE EAST.
WED NIGHT-SAT...FRONTAL BNDRY WILL STALL TO E AND S DURING PERIOD
WITH PLEASANTLY DRY HIGH PRES BUILDING IN FROM THE NW. TD'S WILL
FALL INTO THE 60S AREA WIDE ALLOWING FOR SLIGHTLY BELOW CLIMO LOWS
IN THE MID/UPR 60S WITH HIGHS IN THE 80S THROUGH THIS PERIOD. MODELS
CONTINUE TO INDICATE ISOLATED SHOWERS PSBL ALONG COAST BY FRI AND
WILL INDICATE JUST A SLIGHT CHANCE POP HERE. MODERATING TEMPS AND
HUMIDITIES BY SATURDAY WITH A RETURN TO NEAR CLIMO TEMPS.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1245 AM SUNDAY...HIGH CONFIDENCE IN A MAINLY VFR FORECAST
THROUGH THE PERIOD AS HIGH PRESSURE BUILDS OVER THE AREA WITH A
N/NE FLOW OF COOLER AND DRIER CONDITIONS. EXCEPTION IS INLAND LATE
TONIGHT IN AREAS THAT DECOUPLE WHERE PATCHY SHALLOW FOG COULD
PRODUCE A PERIOD OF MVFR VISIBILITIES 08-12Z.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 4 AM SUN...VFR CONDITIONS EXPECTED TO PREVAIL INTO MONDAY.
THE NEXT FRONTAL SYSTEM WILL AFFECT THE AREA TUESDAY AND TUE NIGHT
PRODUCING A DECENT COVERAGE OF SHOWERS/TSTMS WITH PERIODS OF SUB-
VFR CONDITIONS. RETURN TO MAINLY VFR BY WED AS THE FRONT EDGES
OFFSHORE.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 330 AM SUNDAY...SMALL CRAFT ADVISORIES, MAINLY FOR SEAS,
WILL CONTINUE THROUGH THIS EVENING FOR THE NORTHERN AND CENTRAL NC
WATERS. MODERATE NORTHERLY FLOW 15 TO 20 KT WITH HIGHER GUSTS
CONTINUES OVER THE WATERS EARLY THIS MORNING. THESE WINDS WILL
GRADUALLY DIMINISH LATE TODAY TO 10 TO 15 KT AND TO AROUND 10 KT
TONIGHT AS LOW PRESSURE MOVES WELL AWAY FROM THE WATERS. 5 TO 8 FT
SEAS EARLY THIS MORNING WILL GRADUALLY SUBSIDE TO 2 TO 4 FT LATE
TONIGHT IN PERSISTENT NE FETCH. ELSEWHERE 3 TO 5 FT SEAS WILL
SUBSIDE TO 2 TO 4 FT LATE TODAY AND CONTINUE TONIGHT.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 4 AM SUN...WINDS WILL GRADUALLY VEER TO E ON MON THEN SOUTH
MON NIGHT AS HIGH MOVES OFFSHORE...THEN S/SW WINDS WILL INCREASE
TO 15-25 KT LATE TUE AS COLD FRONT APPROACHES. SEAS WILL BUILD
BRIEFLY TO 6 FT TUE EVENING WITH BEST CHANCES ACROSS THE OUTER
CENTRAL WATERS. FRONT WILL GRADUALLY MOVE OFFSHORE WED WITH WINDS
BECOMING N-NE 15 KT OR LESS BEHIND IT WED NIGHT AND THU. THE LIGHT
NE FLOW WILL CONTINUE THROUGH THE END OF THE WORK WEEK WITH SEAS
IN THE 2 TO 4 FT RANGE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ154.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ150-
152.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...TL
AVIATION...JME/TL
MARINE...JME/TLHazardous weather outlook, Aug 9, 3:55 AM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 355 AM EDT SUN AUG 9 2015 NCZ029-044>047-079>081-090>095-098-104-100800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 355 AM EDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-100800- OUTER BANKS DARE- 355 AM EDT SUN AUG 9 2015 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.